Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 2, NWS Glasgow, MT

April 28, 2010Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Apr 28, 2010, 4:22 AM MDT for Phillips County, Montana. It took effect at Apr 28, 2010, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2010, 4:22 AM MDT (10:22 UTC)
In effect from
Apr 28, 2010, 12:00 PM MDT
Expired
Apr 28, 2010, 8:35 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:15 PM MDTNON-TSTM WND GST 41Malta, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3027 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS75 KGGW 281022
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
422 AM MDT WED APR 28 2010

MTZ060-282200-
/O.UPG.KGGW.HW.A.0001.100428T1800Z-100429T0600Z/
/O.NEW.KGGW.HW.W.0002.100428T1800Z-100429T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
422 AM MDT WED APR 28 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH OVER THE HIGHER ELEVATIONS...
  WITH GUSTS AS HIGH AS 55 MPH.

* TIMING: WINDS WILL QUICKLY INCREASE LATER THIS MORNING...WITH
  THE STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING
  TODAY. WINDS WILL START TO DIMINISH A LITTLE LATER TONIGHT.

* IMPACTS: THESE WINDS ARE STRONG ENOUGH TO CAUSE DAMAGE TO
  BUILDINGS AND TREES. THE STRONG WESTERLY WINDS WILL IMPACT HIGH
  PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROUTES SUCH AS
  HIGHWAY 191. UNSECURED PROPERTY AROUND THE OUTSIDE OF HOUSES MAY
  BE BLOWN AWAY IN WINDS THIS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-282200-
/O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
422 AM MDT WED APR 28 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. 

* WINDS: SOUTHEAST WINDS AROUND 20 MPH WILL SHIFT TO THE
  WEST...INCREASING TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45
  MPH.

* TIMING: THE STRONGEST WINDS WILL BE DURING THE AFTERNOON TODAY.
  WHILE SPEEDS WILL DIMINISH LATER TONIGHT AND THURSDAY...THEY
  WILL PROBABLY BE STRONG ENOUGH TO MAINTAIN THE LAKE WIND
  ADVISORY.

* IMPACTS: THE STRONG AND GUSTY WINDS WILL CREATE
  ROUGH AND CHOPPY WATERS ON FORT PECK LAKE...CREATING HAZARDOUS
  CONDITIONS FOR BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
2 follow-up statements
029 
WWUS75 KGGW 282033
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
233 PM MDT WED APR 28 2010

MTZ060-290300-
/O.CON.KGGW.HW.W.0002.000000T0000Z-100429T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
233 PM MDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* WINDS: EXPECT WEST WINDS 35 TO 45 MPH OVER THE HIGHER
  ELEVATIONS... WITH GUSTS AS HIGH AS 60 MPH.

* TIMING: WINDS WILL CONTINUE INCREASING THIS AFTERNOON...WITH THE
  STRONGEST WINDS BY LATE AFTERNOON/EARLY EVENING. WINDS WILL THEN
  START TO DIMINISH AFTER SUNSET.

* IMPACTS: THESE WINDS ARE STRONG ENOUGH TO CAUSE DAMAGE TO 
  BUILDINGS AND TREES. THE STRONG WESTERLY WINDS WILL IMPACT 
  HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROUTES 
  SUCH AS HIGHWAY 191. UNSECURED PROPERTY AROUND THE OUTSIDE OF 
  HOUSES MAY BE BLOWN AWAY IN WINDS THIS STRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-291100-
/O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
233 PM MDT WED APR 28 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. 

* WINDS: LATE AFTERNOON SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH
  GUSTS AS HIGH AS 45 MPH WILL BECOME MORE WESTERLY AND DIMINISH
  LATE TONIGHT TO AROUND 15-25 MPH. WINDS WILL AGAIN REGAIN
  STRENGTH TO AROUND 20-35 MPH ON THURSDAY BY MID MORNING.

* TIMING: THE STRONGEST WINDS WILL BE DURING THE AFTERNOON TODAY.
  WHILE SPEEDS WILL DIMINISH LATER TONIGHT AND THURSDAY... THEY
  WILL BE STRONG ENOUGH TO MAINTAIN THE LAKE WIND ADVISORY.

* IMPACTS: THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND 
  CHOPPY WATERS ON FORT PECK LAKE...CREATING HAZARDOUS 
  CONDITIONS FOR BOATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
796 
WWUS75 KGGW 290235
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT WED APR 28 2010

MTZ060-290345-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-100429T0300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
835 PM MDT WED APR 28 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

WESTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING...SETTLING
IN AROUND 15 TO 25 MPH WITH A FEW GUSTS UP TO 35 MPH.

$$

MTZ016-017-021>023-291045-
/O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
835 PM MDT WED APR 28 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY
FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. 

* WINDS: WINDS FROM THE WEST TONIGHT AROUND 15 TO 25 MPH WILL
  INCREASE AGAIN TO AROUND 20 TO 30 MPH BY MID MORNING ON
  THURSDAY.

* TIMING: WHILE SPEEDS WILL DIMINISH SOMEWHAT LATER TONIGHT AND
  THURSDAY...THEY ARE EXPECTED TO REMAIN STRONG ENOUGH TO MAINTAIN
  THE LAKE WIND ADVISORY THROUGH THURSDAY AFTERNOON.

* IMPACTS: THE GUSTY WINDS WILL CREATE ROUGH AND CHOPPY WATERS ON
  FORT PECK LAKE...CREATING HAZARDOUS CONDITIONS FOR BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 27, 9:10 PM MDT, 7 hours 12 minutes earlier.

Area forecast discussion, Apr 27, 9:10 PM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
910 PM MDT TUE APR 27 2010

...WINDY WEATHER IN STORE FOR NORTHEAST MONTANA...

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
EVENING UPDATE...VERY DRY SOUNDING IN KGGW THIS EVENING WITH A
STRONG INVERTED V. LOTS OF RADAR RETURNS BUT LOOKING OUTSIDE IT'S
ALL VIRGA. EVEN THE STRONGER RETURNS OVER CENTRAL MONTANA HAVE
ONLY PRODUCED A TRACE TO .01 AT KGTF THIS EVENING. PRETTY COMPLEX
FORECAST COMING UP WITH THE LOW PRESSURE SYSTEM DEEPENING OVER SW
MT AT THE MOMENT. THE SYSTEM IS FORECAST TO MOVE SLOWLY NORTHWARD
OVER THE NEXT 24 HOURS CENTERING OVER SOUTHERN SASKATCHEWAN BY
TOMORROW NIGHT. MODELS ARE INCONSISTENT WITH PRECIPITATION
POTENTIAL. 18Z MODELS WERE PRETTY GENEROUS WITH AMOUNTS AND AREAL
COVERAGE STARTING TOMORROW MORNING BUT THE 00Z NAM CAME IN MUCH
DRIER PUTTING MOST OF OUR CWA IN A DRY SLOT EXPECT FOR THE EXTREME
WESTERN COUNTIES OF PHILLIPS AND PETROLEUM.

MAIN FORECAST ISSUE TONIGHT IS THE POSSIBILITY OF RED FLAG
CONDITIONS FOR A FEW HOURS WEDNESDAY AFTERNOON IN THE TWO WESTERN
FIRE WEATHER ZONES. THEY WILL HAVE A PERIOD WHERE THE SOUTHEAST
WINDS ABRUPTLY SWITCH TO THE WEST AND INCREASE INTO THE 20 TO 35
MPH RANGE WITH GUSTS TO 45 MPH POSSIBLE. 18Z GFS AND NAM GIVES
.25" OF PRECIP ACROSS SOME OF THE EASTERN ZONES WHICH WOULD ALLEVIATE
ANY FIRE CONCERNS IF IT REALLY HAPPENS. BUT THE 00Z NAM THAT IS
JUST COMING IN REALLY BACKS OFF ON US GETTING ANY MOISTURE IN THE
EAST. THE WESTERN ZONES WILL NOT SEE THE PRECIPITATION ASSOCIATED
WITH THE COLD FRONT UNTIL AFTER 4 OR 5 PM AND WHILE THE RH'S WILL
BE IN THE 20-30 PERCENT RANGE...WE STILL HAVE NOT HIT FULL GREENUP
AND WINDS OF THIS INTENSITY WILL CAUSE PROBLEMS WITH ANY FIRE
STARTS. FRANSEN

PREVIOUS DISCUSSION...AN APPROACHING PACIFIC STORM SYSTEM IS EFFECTIVELY
BREAKING DOWN THE SHORTWAVE RIDGE THAT DOMINATED TODAY. WEAK ECHOS
CONTINUE TO PUSH IN AHEAD OF THE STORM...BUT GIVEN VERY DRY LOW
LEVELS VIRGA IS ALL THAT IS EXPECTED THIS EVENING. THE EXCEPTION
TO THIS COULD BE THE LITTLE ROCKIES WHERE SOME LIGHT PRECIP COULD
FALL A BIT LATER ON IN THE EVENING AS THINGS MOISTEN UP. SHOWERS
WILL SLOWLY BUILD INTO THE WESTERN HALF OF THE CWA AFTER MIDNIGHT
TONIGHT. WINDS WILL STAY UP TONIGHT AS THE GRADIENT REMAINS TIGHT.
TEMPERATURES WILL ALSO STAY ON THE WARM SIDE GIVEN SAID WINDS AND
INCREASING CLOUD COVER.

WEDNESDAY IS GOING TO BE WINDY. THE ASSOCIATED COLD FRONT WILL
BEGIN TO PUSH THROUGH WEDNESDAY MORNING...ALLOWING STRONG WESTERLY
WINDS TO DEVELOP IN ITS WAKE. GFS MODEL IS CONSIDERABLY STRONGER
THEN THE NAM AND ECMWF WITH WIND SPEEDS FOR WEDNESDAY AFTERNOON.
FELT CONFIDENT IN ISSUING A HIGH WIND WATCH FOR THE FAVORED AREA
OF SOUTHWEST PHILLIPS COUNTY. MUCH OF THE REMAINDER OF THE AREA
WILL NEED TO BE WATCHED HOWEVER AS WINDS COULD CREEP UP TO WARNING
CRITERIA. A DRY SLOT CONTINUES TO LOOK LIKE A MAJOR PLAYER WITH
THIS DEVELOPING STORM...THUS CONTINUED TO BE CONSERVATIVE ON THE
POP FORECAST...ESPECIALLY ACROSS THE EAST. THAT BEING SAID WRAPAROUND
PRECIP LOOKS TO BE MORE PRODUCTIVE WITH THIS SYSTEM...AND IT LOOKS
TO MAKE ITS WAY INTO PHILLIPS COUNTY BY THE AFTERNOON.

WEDNESDAY NIGHT INTO THURSDAY WRAPAROUND PRECIPITATION LOOKS TO BE
THE BIGGEST PLAYER...ACROSS THE WESTERN HALF OF THE FORECAST AREA.
ALTHOUGH THERE IS NOW DECENT MODEL CONSISTENCY WITH THIS
SYSTEM...CONTINUED TO BE CONSERVATIVE REGARDING THE POP FORECAST
AS THE EXACT PLACEMENT OF THE LOW WILL MAKE OR BREAK THE FORECAST.
SNOW LEVELS BEGIN TO LOWER AS WELL BY THURSDAY AS COLDER AIR IS
PUSHED SOUTHWARD BY THE STRONG LOW. WENT AHEAD AND ADDED SNOW
ABOVE 4K FEET IN THE LITTLE ROCKIES FOR THURSDAY AFTERNOON. WINDY
CONDITIONS WILL CONTINUE THROUGH THURSDAY AS THE SURFACE GRADIENT
REMAINS TIGHT. GIVEN HIGH CONFIDENCE IN WINDY CONDITIONS...EXTENDED
THE CURRENT LAKE WIND ADVISORY THROUGH THURSDAY EVENING. GILCHRIST

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THE EXTENDED PERIOD BEGINS THURSDAY NIGHT WITH A UPPER LEVEL LONG-
WAVE TROUGH COVERING THE WESTERN HALF OF CONUS...WITH AN EMBEDDED
CLOSED LOW CENTER SPINNING OVER THE LOCAL CWA. MODELS SHOW THE
VERY BEGINNINGS OF THE ASSOCIATED SURFACE LOW CLOSING
OFF...TRENDING TOWARDS THE CYCLONIC SYSTEM STARTING TO STACK UP.
UPPER WINDS BEGIN TO LINE UP AT ALL LEVELS...SOME OF WHICH WILL
MIX TO THE SURFACE FOR RAPIDLY CHANGING WIND DIRECTION AS THE LOW
CENTER MOVES ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. MODELS ARE
HAVING DIFFICULTY DETERMINING AREAS OF PRECIPITATION WITH WRAP-
AROUND DRY SLOTTING IN THE MIX. SO WILL CONTINUE WITH BROAD-BRUSH
HIGH CHANCE POPS THROUGH FRIDAY. THE 12Z EC CAME IN SUPPORTING THE
12Z GFS FOR A WET THURSDAY NIGHT AND FRIDAY. INCREASED POPS TO
LIKELY IN CONJUNCTION WITH NEIGHBORS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE LOW CENTER MOVES EAST OF
THE LOCAL AREA AND STRENGTHENS PRODUCING SOME WRAP-AROUND CHANCE
PRECIPITATION AND STRONG NORTHWEST WINDS OVER NEMONT. DRY SLOTTING
COULD BE MORE INFLUENTIAL IN INTERFERING WITH QPF AMOUNTS DURING
THIS PERIOD. AGAIN ADJUSTED POPS UPWARD WITH REGIONAL TREND.

SUNDAY AND BEYOND...MODELS CONTINUE TO HAVE PROBLEMS WITH CONDITIONS
BEHIND THIS STORM SYSTEM. THE EC MOVES THE TROUGH EAST AND
INTRODUCES ZONAL FLOW ALOFT...FOLLOWED BY ANOTHER TROUGH...WHILE
THE GFS BUILDS A RIDGE OVER THE WEST COAST AND KEEPS THE LOCAL
AREA WITHIN THE TROUGH. IN EITHER CASE..THE CHANCES FOR SHOWERS
REMAIN...BUT MUCH DIMINISHED. HOWEVER CONFIDENCE IS VERY LOW SO
DID NOT ADJUST POPS FOR THIS PERIOD. SCT

PREVIOUS DISCUSSION...
THE GFS...ECMWF AND GEM BEGIN THE EXTENDED PERIOD THURSDAY EVENING
IN AGREEMENT WITH A LONG-WAVE TROF SPREAD OVER THE WESTERN HALF
OF US. THIS HAS BEEN THE TREND FOR THE LAST SEVERAL MODEL RUNS
WHICH CONTINUES TO BE THE CASE. SO THE EXTENDED PERIOD WILL
PROVIDE NEMONT WITH A CHANCE OF PRECIPITATION EACH DAY.

ALONG WITH THE UPPER TROF A STACKED CLOSED LOW SYSTEM OVER THE
SOUTHERN SASKATCHEWAN...NORTHEASTERN MONTANA AND NORTHWEST NORTH
DAKOTA. THE MODELS DO VERY SOMEWHAT ON THE EXACT PLACEMENT OF THIS
SYSTEM BUT THEY ALL HAVE IT LOCATED IN THE REGION DESCRIBED ABOVE.
THIS THING WILL SIT AND SPIN OVER THE NORTHERN PLAINS AND IT WILL
BE THE MAIN WEATHER PLAYER FOR THE REST OF THE EXTEND PERIOD. SO
CONTINUED THE TREND OF INCREASING POPS WHERE MODEL CONFIDENCE
INCREASES...MATCHING UPDATES FROM SURROUNDING OFFICES.
TEMPERATURES LOOKS FINE SO FEW CHANGES THERE BUT MAY NEED TO BE
COOLED SLIGHTLY ON SATURDAY AS THE GFS IS HINTING AT UP ON SOME
STRONG CAA SHOWING UP FRIDAY AFTERNOON INTO SATURDAY.

SPEAKING OF FRIDAY AFTERNOON THINGS START TO GET INTERESTING.
FRIDAY AFTERNOON A SURFACE HIGH WILL SLIDE SOUTHWARD ACROSS
WESTERN MONTANA AND THAT WILL INCREASE THE PRESSURE GRADIENT WITH
THIS STACKED SYSTEM AT THE SURFACE. THE LATEST GFS IS SHOWING 850
MB WINDS SPEED BETWEEN 40 AND 50 KNOTS SLIDING ACROSS THE WESTERN
ZONES. WITH THE STACKED SYSTEM TO THE EAST...EXPECT THE WINDS TO
HAVE LITTLE PROBLEM MIXING TO THE SURFACE.

AT THIS POINT THE GFS IS SHOWING 40 TO 50 KNOTS WIND SPEEDS OUT OF
THE NORTHWEST ACROSS MOST OF THE CWA AT 850 MB. THE ADJDGX AND
ADJMEX MODEL GRIDS ARE SHOWING SURFACE WIND SPEEDS BETWEEN 30 AND
37 KNOTS WHICH WOULD RESULT IN SURFACE WIND SPEEDS BETWEEN 35 AND
43 MPH. THIS IS WELL WITH IN THE HIGH WIND WATCH CRITERIA. SO ONE
MIGHT BE NEEDED FOR FRIDAY AFTERNOON THROUGH SATURDAY MORNING. I
PUT THIS INFORMATION INTO THE HWO AND WILL LET THE DAY SHIFT TAKE
A LOOK AT THIS TO SEE IF THE 12Z GFS STAYS LIKE THIS. NEEDLESS TO
SAY IF THIS TREND CONTINUES A HIGH WIND WATCH WILL BE NEEDED.

DUE TO THE CAA ON THE GFS AND 850 MB TEMPERATURES BETWEEN 0*C AND
-3*C...ANY PRECIPITATION THAT DOES FALL ACROSS NEMONT FRIDAY
THROUGH SATURDAY MORNING WILL CHANGE FROM RAIN TO A RAIN SNOW MIX
AS THE COLD AIR SINKS INTO SOUTHERN MONTANA...AND THEN MAYBE TO
ALL SNOW ACROSS NEMONT. THE GFS THEN SHOWS THE PRECIPITATION MOST
OF THE WEEKEND AS SNOW. HOWEVER SINCE THE OTHER MODELS ARE NOT
THAT COLD YET KEPT THINGS AS A COLD RAIN SATURDAY AFTERNOON AND
SUNDAY AFTERNOON. MORE OF A RAIN SNOW MIX SATURDAY NIGHT AND
SUNDAY NIGHT. THE UPPER TROF WILL BEGIN TO BREAK DOWN ON MONDAY
BUT THE CHANCE OF PRECIPITATION SHOULD LAST INTO TUESDAY. RSMITH

&&

.AVIATION...
AN UPPER LEVEL RIDGE PASSING OVER THE LOCAL REGION WILL MAINTAIN
VFR CONDITIONS THROUGH TONIGHT. A SURFACE HIGH PRESSURE AREA OVER
NORTH DAKOTA WILL CONTINUE THE STRONG EASTERLY TO SOUTHEASTERLY
WINDS TONIGHT AROUND KGGW. WINDS ELSEWHERE WILL WEAKEN OVERNIGHT
TO AROUND 10-15KTS. HIGH CLOUDS WILL GIVE WAY TO MID LEVEL
TONIGHT.

WEDNESDAY A COLD FRONT TRAVELING EAST THROUGH THE REGION WILL
SHIFT WINDS AROUND TO THE NORTHWEST AND BRING A INCREASING CHANCE
FOR RAIN SHOWERS. WIND STRENGTH WILL RAMP UP AGAIN DURING THE DAY
TO 15-25 KTS. SCT

&&

.FIRE WEATHER...
WEDNESDAY MORNING WILL BRING AN ABRUPT WIND SHIFT TO THE WEST AS
A POTENT COLD FRONT PUSHES THROUGH. ALTHOUGH HUMIDITY WILL REMAIN
AT 25 TO 35 PERCENT...STRONG TO VERY STRONG WEST WINDS COULD MAKE
FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS INTO
WEDNESDAY EVENING ACROSS ALL OF NORTHEAST MONTANA. GILCHRIST

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR SOUTHWEST PHILLIPS.

LAKE WIND ADVISORY UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 27, 9:55 PM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
955 PM MDT TUE APR 27 2010

MTZ016>027-059>062-290400-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
955 PM MDT TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

GUSTY SOUTHEAST WINDS WILL CONTINUE OVERNIGHT. A LAKE WIND
ADVISORY IS IN EFFECT ACROSS THE WATERS OF FORT PECK LAKE FOR 15
TO 25 MPH SOUTHEAST WINDS THROUGH THE MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ABRUPT WIND SHIFT TO WESTERLY WINDS CAN BE EXPECTED WEDNESDAY
AS A COLD FRONT PUSHES EASTWARD ACROSS MONTANA. GUSTY WESTERLY
WINDS AT 25 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH CAN BE
EXPECTED ACROSS MUCH OF THE AREA. IMPACTS FROM THESE WINDS WILL BE
FELT ALONG NORTH TO SOUTH ROADS...THIS IS ESPECIALLY TRUE FOR HIGH
PROFILE VEHICLES. ALSO...NON SECURED ITEMS AROUND THE EXTERIOR OF
YOUR HOUSE MAY BLOW AWAY IN THE WINDS.

WINDS COULD BE ESPECIALLY STRONG NEAR THE LITTLE ROCKIES IN
SOUTHWEST PHILLIPS COUNTY STARTING AROUND MIDDAY WEDNESDAY. WEST WINDS
COULD BE SUSTAINED AT 40 MPH...WITH GUSTS APPROACHING 60 MPH THERE.
A HIGH WINDS WATCH IS IN EFFECT FOR SOUTHWEST PHILLIPS
COUNTY...INCLUDING THE LITTLE ROCKIES.

THE STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OVER EASTERN
MONTANA AND WESTERN NORTH DAKOTA FRIDAY AND SATURDAY DRIVING
STRONG GUSTY WINDS. THE SURFACE PRESSURE GRADIENT COULD INCREASE
ENOUGH FRIDAY AFTERNOON THROUGH SATURDAY MORNING TO POTENTIALLY
DRIVE VERY STRONG NORTHWEST SURFACE WINDS...35 TO 45 MPH. A HIGH
WIND WATCH WILL BE NEEDED FOR FRIDAY AFTERNOON THROUGH SATURDAY
MORNING IF THIS TREND CONTINUES.

FOR ANYONE EXPECTING TO DO ANY WORK RELATED OR RECREATIONAL
ACTIVITIES ON FORT PECK LAKE OVER THE NEXT THREE DAYS...WHILE
THERE MAY BE BRIEF PERIODS OF WIND BELOW LAKE WIND CRITERIA...IT
LOOKS LIKE A LAKE WIND ADVISORY WILL BE NEEDED THROUGH AT LEAST
FRIDAY NIGHT. THE VERY STRONG WINDS EXPECTED WITH THE COLD FRONT
ON WEDNESDAY AND ASSOCIATED WITH THE DEEP LOW PRESSURE ON THURSDAY
AND FRIDAY COULD EASILY SWAMP A BOAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:43 PM MDTFire Weather WatchGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more6 hr
Apr 27, 9:43 PM MDTRed Flag WarningGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more19 hr

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.